Jump to content
CrazyBoards.org

Seroquel and pounding/racing heart


Recommended Posts

Hi all,

I've been on Seroquel for close to 2 years now, at varying doses, but have been doing 400 mg at bedtime (9 pm) for just about a year now. Some nights it hardly seems to do anything, some nights it hits me like a ton of bricks. Every so often I'd have mild spells of a softly pounding heart. But last night was really something. My heart was beating so hard and fast I felt like I couldn't catch my breath. It went away after about an hour, but while I was happening I was actually scared I might die.

(Don't get me wrong, I'd rather be dead than go off Seroquel; it's the only thing that has ever touched my mania.)

I don't get why this would suddenly happen after so long being on this med with only mild, sporadic side effects. What gives?

Tx,

Newt

Link to comment
Share on other sites

I have also been on 400mg of Seroquel. Several years ago I was taking 100mg at bedtime. An hour after taking it I had the same symptoms you have. My heart would be pounding so fast I couldn't take my pulse and I swore I was about to die. The pdoc refused to believe it was meds. She treated my for panic attacks. I took an EEG and it was normal. Once I stopped taking it the 'panic attacks' completely stopped.

I tried Seroquel again a year ago and at 400mg I still get mild heart palpitations after taking it. If I take my ambien I fall asleep before I can experience the side effects of Seroquel. My new pdoc has offered Seroquel XR so it doesn't hit me so hard after I take it. Maybe you could try that? I haven't tried it yet.

Good luck.

Link to comment
Share on other sites

I had the same problem. Night times were horrible with the beating heart and panic. The PIL mentions tachychardia (the same thing) as a side effect though.

When I was switched to the XR version it disappeared. Enough to make me get down on my knees again and praise the Lords of Science.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...